Enbrel anxiety

I started Enbrel 2 weeks ago, pain reduction and increased mobility have been amazing. However i started having heart palpitations a few days after the first injection, and have now had 2 panic attacks and 4 days after my second injection i burst out crying uncontrollably for most of the day for no reason. I wasn't sad or depressed, but i couldn't stop crying. I normally don't cry often, last time i cried was 1 1/2 years ago when my best friends father died, I feel better today, but still a little edgy. Anyone have this kind of experience ? Does it go away, or get worse ? Being mentally strong has been all i've had to help me battle psa.

Gosh, I don't recall anyone mentioning that. It doesn't sound nice at all. Why don't you drop a line to Enliven (Enbrel support), or give them a call and ask them what they know?

I do remember, when I first went on Enbrel, that during the first few weeks I would have these strange bursts of mental energy and clarity (like the sun breaking through the brain fog). I figured that was my first clue that Enbrel might be working, and I was right. I got two good years out of it.

I've since gone off Enbrel because it quit on me. Yesterday I had my first shot of Humira, and last night I had a crazy restless sleep. Today I'm kind of wound up. I'm thinking maybe that's a good sign. But if I were bawling my eyes out, I think I'd be calling the support line! We will see what the next few days bring.

Don't forget to report back, Hope!

I'd imagine there are all sorts of possible explanations. I guess if something changes your body chemistry - even if the most obvious results are positive - your emotions could be affected. Or the relief .... perhaps you've been holding in a lot of anxiety that is now being released. I would say, don't hide from the panic and anxiety ... sometimes it's best to acknowledge such feelings, to let yourself feel them and see them through. I don't think feeling strong emotions is the same as being weak. You might well come out the other side all the stronger.

But yes, if you continue to feel agitated and tearful I guess you would be wise to phone the helpline or to contact your doctor.

I'm starting Enbrel this week. Sorry to hear you are having this experience. I agree with Seenie, I would contact Enliven and see what they recommend.

  • I have had more energy since being on Enbrel, and I remember during the first week surviving on 4 hours sleep several nights and not feeling tired. I've been on Enbrel 17 months now, and still seem to get by easily on 6 hours sleep. I sometimes feel a little anxious, but not to the point of panicky. But, I know that's a scary feeling.
  • I agree that your body is just adjusting and throwing out some signals to let you know Enbrel is there, definitely giving you your energy back and less pain.
  • Do you drink caffeinated beverages? If so, I'd recommend cutting out or at least cutting back on caffeine--that can be a culprit!
  • I also agree that it wouldn't hurt to bring this up to your doctor, just for your peace of mind, if nothing else.
  • Glad to hear Enbrel has helped in many ways--hopefully, your palpitations and anxiety are just temporary. Good luck!

That’s great that you’re having such a good response. My response was slow and steady when I started Enbrel. I wonder if this will pass soon.

I am still having mild palpitations, but no more crying, yet still feel mild anxiety. I have decided to skip this weeks Enbrel injection, and already had an appointment with my rhumy next week. thank you for your opinions and support. Keep them coming

What did Enliven say? I’m glad you are seeing your doc, but have you asked him about skipping your shot?

I don't think I'd miss a shot on account of mild anxiety. But then 'Mild Anxiety' are my middle names, if I let that stop me doing stuff I'd never do anything. Just wondering, are you sure there's not something else about taking the shot that's worrying you?

I would not call 2 panic attacks and uncontrollable crying "mild", I had no preconceived notions about taking the shot, and the fact that i felt so good physically certainly gave me no stress.


Okay, it's just that you said that what was going on now was mild palpitations and mild anxiety. So I was hoping for you that things were getting a bit better.


hope4444 said:

I would not call 2 panic attacks and uncontrollable crying "mild", I had no preconceived notions about taking the shot, and the fact that i felt so good physically certainly gave me no stress.

Things are better because it has been 7 days since my shot, what frightens me is the reaction 1-3 days after my shot. I called Enliven, and was passed to the Canadian version, basically they did not offer any advice other than recommend I see my Dr(which i am next week). They did note down what was occurring into they're data base to help their studies.